Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What is the best remedy for continuous cough for a heart patient ?

Hi, this is regarding My Mother in law. She is 72 years, Weight 63 Kgs. She has undergone by pass surgery in 2004 and got 3 stent in heart in March ,11 in fortis Mohali. She continuously suffers from cough and we keep regular follow ups with her heart surgeon . but nothing is helping her. she takes very limited liquid as her lungs get filled up with water. Nothing is helping her out and she is hardly sleeping in the night too, She always feels like spiting out the white foamy sputum. We consulted pulmnologist too but no help. Can you please guide some good medicine. Is it side effect of some medicine?
Asked On : Mon, 11 Jul 2011
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello jyoti;
welcome to HealthcareMagic
The continuous cough with out any infection in heart patients can be mainly due to 2 reasons:-
-if the working capacity of heart is reduced that is ejection fraction of left ventricle is reduced then in such a patient there will be cough due to water getting filled in lungs and is medically called as congestive cardiac failure and this will happen more on exertion like walking;doing some work;climbing stairs etc.
-second reason for the cough if it is disturbing but not harming the health of a patient can be due to side effects of some medicines like Losartan/Telmisartan/Enalapril/Ramipril which belong to group of ACE inhibitors and these drugs are used and are important to improve the functioning capacity of heart as well as to control hypertension.
Please see and discuss the points i have suggested and in case if it is due to medicines then the Cardiologist may change the medicine or reduce the dose.And if it due to congestive failure then the doctor may increase the dose of or add a diuretic to reduce the water and she should feel better.
Answered: Tue, 12 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor